Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 287, NWS Jackson, MS

July 5, 2016Kemper County, Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2016, 4:27 PM CDT for Kemper County, Neshoba County, Mississippi. It was in force for 53 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 4:27 PM CDT (21:27 UTC)
Expired
Jul 5, 2016, 5:20 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kemper County, MS, Neshoba County, MS

The radar

The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:28 PM CDTTSTM WND DMG2 Nnw Damascus, MS3 TREES DOWNED AROUND MCFARLAND ROAD...OLD JACKSON ROAD...AND TINSLEY-CHISOLM ROAD.
Jul 5, 4:28 PM CDTTSTM WND DMG2 Nnw Damascus, MSTREES DOWNED AROUND MCFARLAND ROAD...OLD JACKSON ROAD...AND TINSLEY-CHISOLM ROAD.
Jul 5, 4:43 PM CDTTSTM WND DMG4 Ene Bluff Springs, MSROOF DAMAGE OCCURRED ALONG MELLEN ROAD.
Jul 5, 4:43 PM CDTTSTM WND DMG4 N Liberty, MSTREES DOWN ON FRANK MCDANIEL ROAD.
Jul 5, 4:50 PM CDTTSTM WND DMG4 Ssw De Kalb, MSTREES DOWN ALONG CRAIG ROAD.
Jul 5, 4:54 PM CDTTSTM WND DMG1 Ne De Kalb, MSTREES WERE BLOWN DOWN ACROSS AND AROUND DEKALB. TREES WERE DOWNED ALONG BIRCH STREET...HWY 16 JUST NORTH AND EAST OF TOWN AND HWY 39 ON THE SOUTH PART OF TOWN. A FEW STRUCTURES WERE DAMAGED...MAINLY ROOF DAMAGE...ALONG JOHN C STENNIS AVENUE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WUUS54 KJAN 052127
SVRJAN
MSC069-099-052230-
/O.NEW.KJAN.SV.W.0287.160705T2127Z-160705T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  CENTRAL KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  DAMASCUS...OR 15 MILES SOUTHEAST OF PHILADELPHIA...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY AROUND 440 PM CDT. 
  BLUFF SPRINGS AROUND 445 PM CDT. 
  DE KALB AROUND 500 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3285 8836 3257 8886 3258 8898 3268 8896
      3293 8870 3293 8835
TIME...MOT...LOC 2127Z 230DEG 26KT 3265 8888 

HAIL...0.75IN
WIND...60MPH
 
$$

19
3 follow-up statements
333 
WWUS54 KJAN 052136
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT TUE JUL 5 2016

MSC099-052145-
/O.CAN.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
NESHOBA MS-
436 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3285 8836 3258 8884 3258 8892 3272 8892
      3293 8870 3293 8835
TIME...MOT...LOC 2135Z 230DEG 26KT 3269 8883 

$$

MSC069-052230-
/O.CON.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
KEMPER MS-
436 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL KEMPER COUNTY...

AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAMASCUS...OR
13 MILES SOUTH OF PRESTON...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BLUFF SPRINGS AROUND 445 PM CDT. 
  DE KALB AROUND 455 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3285 8836 3258 8884 3258 8892 3272 8892
      3293 8870 3293 8835
TIME...MOT...LOC 2135Z 230DEG 26KT 3269 8883 

HAIL...0.75IN
WIND...60MPH
 
$$

19
040 
WWUS54 KJAN 052146
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT TUE JUL 5 2016

MSC069-052230-
/O.CON.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
KEMPER MS-
446 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL KEMPER COUNTY...

AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUFF
SPRINGS... OR 10 MILES SOUTH OF PRESTON...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DE KALB AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3285 8836 3261 8879 3272 8892 3293 8870
      3293 8835
TIME...MOT...LOC 2145Z 229DEG 12KT 3273 8877 

HAIL...0.75IN
WIND...60MPH
 
$$

19
186 
WWUS54 KJAN 052220
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT TUE JUL 5 2016

MSC069-052229-
/O.CAN.KJAN.SV.W.0287.000000T0000Z-160705T2230Z/
KEMPER MS-
520 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KEMPER COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
NEARLY CONTINUOUS LIGHTNING STRIKES ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3285 8836 3261 8879 3272 8892 3293 8870
      3293 8835
TIME...MOT...LOC 2217Z 230DEG 26KT 3289 8854 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:23 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 5, 4:23 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
423 PM CDT TUE JUL 5 2016

.DISCUSSION...

This afternoon through Thursday night...

Scattered storms have developed late this afternoon over the
southeast half of the ArkLaMiss and these will continue to pose a
limited threat for severe weather for the next couple of hours.
Expect the severe threat and precipitation coverage to diminish
quickly as we go into the early evening.

A building subtropical ridge will help to intensify the low level
thermal ridge (H850 temps ~ 21 to 22 C) over the forecast over the
next 24 to 48 hours. Above normal heat will prevail as a result over
the next few days with rather sparse afternoon and evening convective
precipitation coverage. After coordination with neighboring WFOs, we
have gone ahead and issued a heat advisory for the western half of
the area for the next couple of days with heat indices expected to
reach the 106-110. At least a limited threat for dangerous heat
stress is expected to continue over eastern MS. /EC/

LONG TERM...Thursday through next Monday...

The long term period is still looking quite hot, but there is
potential for at least subtle relief for portions of the region this
weekend into the start of next week.

First off, local weather should be dominated by vast subtropical
ridging over the south-central to southeastern CONUS Friday. Decent
low level southerly flow vectors these days could be enough to bring
at least isolated thunderstorms to far southern zones in the
afternoon hours, as a result of inland-cascading seabreeze
penetration. Otherwise, the air mass should remain rather capped to
convection with highs in the mid to upper 90s while heat index values
border on oppressive (peaking near 105 degrees).

By this weekend the previously-mentioned vast subtropical ridge
stretching latitudinally across the vicinity is showing signs in
model consensus of breaking down a bit, with perhaps the biggest
weakness extending down into the Lower Mississippi Valley (if the
latest operational European model is to be believed). Important to
point that model consensus does not suggest an impact of a large
disturbance or front in our region but enough lessening of
subsidence and capping to activate what should likely be high
diurnally-driven instability. Probability of precipitation in these
periods kept at tame levels (20-40 percent) owing to lack of major
inclement features, but confidence is increasing that there may be
enough afternoon storms about to blunt heat a bit late in the day.
However, before storms break out these days the combination of heat
and humidity could still easily push heat index values above 100
degrees at least briefly. If storms only achieve isolated coverage
these days then heat could be a larger concern. There also may be
some opportunity for some potent pulse storms considering lapse
rates could border on impressive.

For now there is enough uncertainty for this weekend into early next
week to refrain from mentioning anything in the HWO/graphics for
those time periods at this juncture. However, we will continue with
the limited heat mention in the HWO for Thursday and Friday, when
convective coverage is not such as question mark. Still can't rule
out that a heat advisory might not be needed for portions of the
area on one or both of these days. /BB/

&&

.AVIATION...Afternoon activity is evolving as expected and will
continue to focus flight restrictions based off radar trends and
storm progression. Look for VFR conditions to prevail in the wake of
this activity for much of the evening with a trend to some MVFR
ceilings with the most likely window for that being between 11-14z.
/CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  95  76  96 /  17  22   8   5
Meridian      76  95  75  97 /  24  22   7   7
Vicksburg     77  95  77  96 /  11  17   6   6
Hattiesburg   77  94  76  96 /  30  28   6  13
Natchez       77  93  76  94 /  14  23   5  12
Greenville    77  95  77  97 /  11  16   5   5
Greenwood     75  94  75  95 /  16  14   5   5

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     MSZ018-019-025-027-034>036-040>043-047>049-053>055-059>062.

LA...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     LAZ007>009-015-016-023>026.

AR...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     ARZ074-075.

&&

/EC/BB/CME/
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT TUE JUL 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047>049-053-059>061-062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK
HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY
IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-037>039-044>046-050-062000-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ051-052-056>058-063>066-072>074-062000-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ054-055-062-062000-
COPIAH-SIMPSON-LINCOLN-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

CME

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 5, 3:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT TUE JUL 5 2016

MSZ065-066-052045-
COVINGTON MS-JONES MS-
317 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COVINGTON AND
NORTHWESTERN JONES COUNTIES UNTIL 345 PM CDT...

AT 317 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF COLLINS...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
COVINGTON AND NORTHWESTERN JONES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3161 8949 3171 8949 3175 8920 3162 8921
TIME...MOT...LOC 2017Z 261DEG 21KT 3165 8940

19
Special weather statement, Jul 5, 3:25 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE JUL 5 2016

MSZ064-052100-
JEFFERSON DAVIS MS-
325 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON DAVIS
COUNTY UNTIL 400 PM CDT...

AT 325 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HEBRON...OR 11 MILES SOUTH OF PINOLA...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CLEM AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3176 8996 3177 8994 3177 8976 3168 8976
      3168 8995
TIME...MOT...LOC 2025Z 263DEG 20KT 3171 8992

19
Special weather statement, Jul 5, 3:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT TUE JUL 5 2016

MSZ051-052130-
NEWTON MS-
341 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEWTON COUNTY UNTIL 430
PM CDT...

AT 340 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CONEHATTA...OR 8 MILES NORTHWEST OF NEWTON...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STRATTON AROUND 355 PM CDT.
  DECATUR AROUND 400 PM CDT.
  LITTLE ROCK AROUND 410 PM CDT.
  DUFFEE AROUND 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3237 8927 3252 8930 3257 8892 3236 8892
TIME...MOT...LOC 2040Z 261DEG 20KT 3243 8922

19
Special weather statement, Jul 5, 3:59 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT TUE JUL 5 2016

MSZ062-052145-
LINCOLN MS-
359 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LINCOLN COUNTY UNTIL 445
PM CDT...

AT 359 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BOGUE CHITTO...OR NEAR BROOKHAVEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROOKHAVEN AROUND 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3152 9057 3169 9040 3169 9038 3170 9038
      3170 9026 3172 9025 3155 9024 3142 9047
TIME...MOT...LOC 2059Z 227DEG 25KT 3150 9047

19
Special weather statement, Jul 5, 4:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE JUL 5 2016

MSZ039-046-052200-
NOXUBEE MS-KEMPER MS-
416 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KEMPER AND SOUTHERN
NOXUBEE COUNTIES UNTIL 500 PM CDT...

AT 416 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GHOLSON TO PRESTON. MOVEMENT WAS
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GHOLSON AROUND 420 PM CDT.
  PAULETTE AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3284 8836 3281 8886 3293 8887 3293 8881
      3301 8881 3317 8832
TIME...MOT...LOC 2116Z 253DEG 16KT 3296 8875 3288 8880

19
Special weather statement, Jul 5, 4:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT TUE JUL 5 2016

MSZ045-046-052200-
NESHOBA MS-KEMPER MS-
418 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NESHOBA AND SOUTHWESTERN KEMPER
COUNTIES UNTIL 500 PM CDT...

AT 418 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PEARL RIVER TO NESHOBA TO HERBERT
SPRINGS. MOVEMENT WAS NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PHILADELPHIA...HERBERT SPRINGS AND HOUSE AROUND 425 PM CDT.
  BETHSAIDA AROUND 430 PM CDT.
  DAMASCUS AROUND 435 PM CDT.
  LIBERTY AND BURNSIDE AROUND 440 PM CDT.
  FORESTDALE AROUND 450 PM CDT.
  NANIH WAIYA...DE KALB AND BLUFF SPRINGS AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3257 8878 3258 8920 3275 8932 3293 8905
      3292 8896 3293 8891 3284 8884 3276 8855
TIME...MOT...LOC 2118Z 230DEG 26KT 3273 8922 3263 8914 3259 8896

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:11 PM CDTSpecial Weather StatementJANWashington34 min
Jul 4, 7:16 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 4, 7:21 PM CDTSpecial Weather StatementJANAttala24 min
Jul 4, 7:25 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower25 min
Jul 4, 7:28 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington23 min
Jul 4, 7:33 PM CDTSpecial Weather StatementJANLeflore27 min
Jul 4, 7:45 PM CDTSpecial Weather StatementJANChoctaw30 min
Jul 4, 7:55 PM CDTSpecial Weather StatementJANSunflower35 min
Jul 4, 8:16 PM CDTSpecial Weather StatementJANOktibbeha29 min
Jul 4, 8:39 PM CDTSpecial Weather StatementJANClay51 min
Jul 5, 6:17 AM CDTSpecial Weather StatementJANWashington43 min
Jul 5, 1:02 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 1:18 PM CDTSpecial Weather StatementJANClarke27 min
Jul 5, 1:41 PM CDTSpecial Weather StatementJANJones34 min
Jul 5, 2:00 PM CDTSpecial Weather StatementJANCopiah30 min
Jul 5, 2:06 PM CDTSpecial Weather StatementJANJasper24 min
Jul 5, 2:16 PM CDTSpecial Weather StatementJANRankin29 min
Jul 5, 2:22 PM CDTSpecial Weather StatementJANRankin38 min
Jul 5, 2:29 PM CDTSpecial Weather StatementJANSimpson46 min
Jul 5, 2:48 PM CDTSpecial Weather StatementJANRankin27 min
Jul 5, 3:03 PM CDTSpecial Weather StatementJANSmith42 min
Jul 5, 3:14 PM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 15 more3 days
Jul 5, 3:17 PM CDTSpecial Weather StatementJANJones28 min
Jul 5, 3:25 PM CDTSpecial Weather StatementJANJefferson Davis35 min
Jul 5, 3:41 PM CDTSpecial Weather StatementJANNewton49 min
Jul 5, 3:59 PM CDTSpecial Weather StatementJANLincoln46 min
Jul 5, 4:16 PM CDTSpecial Weather StatementJANNoxubee44 min
Jul 5, 4:18 PM CDTSpecial Weather StatementJANKemper, Neshoba42 min
Jul 5, 4:37 PM CDTSpecial Weather StatementJANNeshoba53 min
Jul 5, 6:08 PM CDTSpecial Weather StatementJANMontgomery52 min
Jul 5, 6:32 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery26 min
Jul 5, 6:35 PM CDTSpecial Weather StatementJANCarroll25 min
Jul 5, 6:44 PM CDTSpecial Weather StatementJANLeflore31 min
Jul 5, 6:48 PM CDTSpecial Weather StatementJANMontgomery27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.